9 days after Restylane treatment and my under eye bags (tear trough) look worse than before treatment. Is it normal?

Dr. Dean Kane Q & A Q. I went to a real plastic surgeon, not an injection clinic. They said upon consultation to change my lifestyle and come back in 3 months if I still wanted it. I found this odd, but complied. I returned and wanted the treatment. Now it’s been 9 days and it looks worse. I can’t tell if the bags are bigger or it’s the bruised line that makes it appear that way. I tried to conceal the bruising with makeup but bags still appear bigger. Is this normal? They used 1/2 syringe, kept the rest and  told me to return if I wanted corrections. A. Lower lid bags and tear troughs are 2 different concerns requiring different treatment styles. ​ ​Injectables for tear trough, eyelid bags and lines takes a full understanding of the anatomy and injectables available. Skill, experience and talent are required to achieve good results. Proper evaluation by a Board Certified and understanding Plastic Surgeon with experience is required. If you are not satisfied, get another opinion. ​ ​I uncommonly use superficial HA fillers for tear troughs. The anatomical problem and most of the improvement occur deep below and just above the cheek muscles. Placement of too much filler under the eyelid muscles can produce bluish discoloration (tyndall effect) and / or gel placement deformities. Thinner fillers in the skin or the thin fat under the skin can create a ballooning and tyndall effect. ​ ​This is an advanced technique of injectables. You may wish to have any prior product dissolved and try another more skilled injector. ​ ​You may desire a surgical option which can treat both problems as well. Consider your surgeon carefully! ​ ​I hope this helps. Good luck!   This information is not meant as medical advice. It is provided solely for education. Our practice would be pleased to discuss your unique circumstances and needs as they relate to these topics.
« »